Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
154 Doctors are Online

Intermittent bleeding at irregular times, cramps, sick feeling, low appetite, on pill. Pregnancy chance?

Hey, I m a 19 year old girl and around the end of October decided to have a medical abortion , as I found out I was 6 weeks. After the procedure I bled a lot afterwards, for about 5-6 weeks, maybe more. I am still with my boyfriend and we are still sexually active. To be careful, I decided to go back on the pill like recommended by the nurses straight after the abortion, I also used condoms for a while. However, once or twice I may have missed the pill/not taken it at regular time etc and during that time we didn t use extra protection. I still get on and off bleeding at irregular times and a few days ago started my period like normal. Except, it wasnt normal. It lasted a lot longer than usual and towards the end would turn a brownish colour. I first noticed the brown discharge after the normal clotting and bleeding staight after the abortion procedure. I few weeks back, I forgot to take my pill again and had sex, with no protection. We ve been having unprotected sex ever since and the only thing we rely on is my pill. Which worries me because I ve forgotten to take it a few times. I have been having cramps and feeling sick ever since the abortion. But only a few weeks ago it become worse and I had an attack of cramps, like spasms it was really painful. I ve been having back pain and headaches for the past two months and only just today, I seem to have lost my appetite again. These seem to be similar symptoms to when I first found out I was pregnant. Is there a chance I could be again?! Or perhaps it could be an infection? Also, just want to note I didn t attend my check up appointment after I had the abortion so I still don t know if everything worked correctly. Is there a chance it didn t work? Or am I more likely to be pregnant again? Any advice would be great, thank you!
Asked On : Sat, 12 Jan 2013
Answers:  1 Views:  18
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Procedures
General & Family Physician 's  Response
thank you for writing in HMC
firstly after an abortion irregular bleeding and irregular periods are very common. it could be the hormone changes during pregnancy or also an infection or maybe there are chances of having retained products of conception since you had a medical abortion.
firstly you will have to get a USG done to find out if there are any retained products which can cause excessive bleeding and passage of clots and painful abdominal contractions as you said.
Pain is also a symptom of ectopic pregnancy which is eaily ruled out with a USG. get a routine urine examination and a urine pregnancy test done immediately.
Remember to take your pil everyday . keep a regular time for the same, like immediately after breakfast so that you wont forget, if you forget a dose hav one as soon as you remember it and continue the same days pill as usual and condom for the next seven days.
Answered: Mon, 6 Jan 2014
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor